Illinois, 2006

Hail in Illinois, March 13, 2006

March 13, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 12, 11:15 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 12, 11:15 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CST SUN MAR 12 2006

.DISCUSSION...
THE 12Z SHORT-TERM MDLS (TIL WED)...ARE ALL IN GENERAL AGREEMENT
WITH MASS FIELDS AND FEATURES THRU 84HRS. /GRAND FINALE/ OF OUR
ACTIVE WX PTRN TO OCCUR TNGT AS MAIN SHRTWV EJECTS OUT OF THE
ROCKIES...BUT THIS IS ALSO SIGNALING A PTRN SHIFT FOR THE MID MS
VLY AS LONGWAVE H500 TROF SHIFTS FM THE WRN CONUS TO THE ERN CONUS
AND LONGWAVE RDG AMPLIFIES IN THE WRN CONUS. THIS PTRN SHIFT EXPCD
TO BE COMPLETE BY MID WEEK...AND WL FORETELL A MUCH QUIETER...
COOLER PTRN. AT THE SFC...STG MIGRATORY LO PRES OVR KS WL MOV NEWD
INTO THE GRTLKS RGN BY MONDAY WITH HI PRES BLD IN BY TUES.

FOR TNGT...WRMFNT EXPCD TO BE IN THE NRN FA AT THE START OF THIS
PD...AND SHUD COMPLETE ITS PUSH THRU THE NRN FA DURG ERY
EVNG...SETTING MANY AREAS UP FOR THEIR MAX TEMPS OF THE DAY. LRG
SUPERCELLS OVR WRN MO ATTM WL ENTER INTO A VERY FAVORABLE
ENVIRONMENT FOR TORNADOES AS THEY PUSH FURTHER N...AND THIS WL BE
MAIN FCST THREAT ERY ON. WITH SGFNT MOISTURE CONVERGENCE AND
INSTABILITY STILL BHND THESE SUPERCELLS HOWEVER...NOT OUT OF THE
WOODS YET...AND EXPC ADDITIONAL DVLPMT TO OCCUR ALG DRY LN BY LATE
THIS AFTN AS WELL AS MORE ISOLD CONVECTION IN OTR PARTS OF THE FA.
WITH FA IN THE WRM SECTOR TNGT AND ESPECIALLY AFT DRY LN PUSHES
THRU AND SHIFTS SFC WNDS TO SWLY...RATHER DP MIXING EXPCD
AREAWIDE AND WL PREVENT TEMPS FM FALLING OFF MUCH. ONLY EXCPTN WL
BE IN THE NWRN THIRD OF THE FA WHERE STG LO LVL CAA WL HV ALREADY
MOVD IN WITH THE CDFNT. PREFERRED MAV/MET MOS BLEND ON TEMPS.

FOR MONDAY...MUCH QUIETER DAY ON TAP WITH DRY SLOT OF SYS
DOMINATING THINGS FIRST...AND THEN WRAPAROUND CLDS IN THE LATE
MRNG AND AFTN. DP MIXING TO CONT...AND WL PROMOTE WINDY CONDS. STG
LO LVL CAA DURG MRNG/ERY AFTN AND RPDLY FALLING H850 TEMPS WL
FORCE MOST LOCNS TO RECORD THEIR MAX TEMPS DURG THE MRNG WITH
STEADY OR SLOLY FALLING TEMPS IN THE AFTN. PSBL /PARTING SHOT/ OF
SPKLS DURG MID-LATE MRNG IN THE NRN FA.

TES

NAM/GFS HAVE THE SAME IDEA GOING INTO MIDWEEK AS THE SFC HIGH
SINKS SEWD INTO AR BY TUESDAY EVENING. LOTS OF SUBSIDENCE SETS IN
BEHIND THIS WEEKENDS TROUGH...SO KEPT DRY WEATHER GOING INTO
WEDNESDAY. THERE IS SOME DISAGREEMENT WITH TIMING OF SYSTEM WITHIN
THE MEDIUM RANGE MODELS ON SYSTEM THAT WILL AFFECT THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...SO CONFIDENCE WITH LATE WEEK INTO
NEXT WEEKEND REMAINS LOW. LOOKS LIKE THERE WILL BE ENOUGH MOISTURE
AND LIFT TO INTRODUCE CHC OF RAIN AT THIS TIME...WITH SOME
POTENTIAL FOR MIXED PRECIPITATION IN THE NORTHERN CWA.
TEMPERATURES TUESDAY INTO NEXT WEEKEND WILL BE AT OR BELOW NORMAL.

BRITT

&&

.AVIATION...
FOR THE 06Z TAFS...A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHWEST
MISSOURI NEAR CDJ WITH A WARMFRONT EXTENDING NORTHEASTWARD INTO
NORTHEAST MISSOURI. INTENSE/SEVERE THUNDERSTORMS CONTINUED OVER
CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO AFFECT
THE STL/SUS VICINITY AFTER 08Z. THE LOW PRESSURE SYSTEM WILL MOVE
INTO WESTERN LOWER MICHIGAN BY NOON MONDAY. COLD FRONT WILL EXTEND
FROM THE LOW ACROSS EASTERN ILLINOIS AND SOUTHEAST MISSOURI. GUSTY
WEST TO NORTHWEST WINDS WILL PREVAIL DURING THE DAY MONDAY BEHIND
THE COLD FRONT.

TPS
&&

.HYDROLOGY...
WL ALLOW FFA TO CONT THRU LATE TNGT. SETUP FOR TSRA IS NOT YOUR
/CLASSIC/ SETUP...AS CONVECTION SHUD BE FAIRLY SHORT-LIVED OVR
THIS AREA WHEN COMPARED WITH LAST NGT...BUT GIVEN THE COPIOUS
AMNTS OF RAFL RECEIVED IN THE WATCH AREA THE PAST FEW DAYS...IT
WON/T TAKE MUCH TO REINITIATE FLOODING IN THESE AREAS...ESPECIALLY
AT LOW WATER CROSSINGS AND MORE VULNERABLE AREAS IN THE ERN
OZARKS.

TWO PRINCIPLE AREAS TO WATCH...A STRIPE OF 2-4 OF RAFL RECEIVED
YESTERDAY AND LAST NGT FM SRN CRAWFORD COUNTY TO NRN RANDOLPH IL
AND SRN WASHINGTON COUNTY IL.

AND ANOTHER STRIPE OF HVY RAFL RECEIVED OF 1-2 FM CNTRL REYNOLDS
COUNTY TO NRN MADISON COUNTY MO.

TES

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        54  59  31  49 /  80  10  10  10
QUINCY          43  49  27  45 /  80  20  10  10
COLUMBIA        45  51  28  51 /  70  10  10  10
JEFFERSON CITY  47  53  29  52 /  70  10  10  10
SALEM           60  64  32  48 /  80  30  10  10
FARMINGTON      59  63  32  51 /  80  20  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-IRON-
     JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CLINTON IL-
     FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Mar 12, 3:31 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST SUN MAR 12 2006

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
131200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST. CLAIR IL-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL-
331 PM CST SUN MAR 12 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL BEGIN AS
ISOLATED INITIALLY...WITH COVERAGE EXPECTED TO INCREASE THIS
EVENING. STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE
THRESHOLDS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW
STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A
FLASH FLOODING THREAT THROUGH TONIGHT AS ANTECEDENT MOISTURE
CONDITIONS ARE FAVORABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 30 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.

ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-131200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-
331 PM CST SUN MAR 12 2006

...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG STORM
SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL INITIALLY BE WIDELY
SCATTERED...WITH COVERAGE EXPECTED TO INCREASE THIS EVENING.
STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE THRESHOLDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF
70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-
TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.

TES

In the hours before

Local storm report, Mar 13, 2:22 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             WASHINGTON              38.55N 91.01W
03/13/2006  E1.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

0220 AM     TSTM WND GST     WASHINGTON              38.55N 91.01W
03/13/2006  M58 MPH          FRANKLIN           MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Mar 13, 2:32 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             WASHINGTON              38.55N 91.01W
03/13/2006  E1.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZED HAIL.

&&

TILLY
Local storm report, Mar 13, 2:38 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             WELDON SPRING           38.72N 90.65W
03/13/2006  M1.75 INCH       ST. CHARLES        MO   OFFICIAL NWS OBS

&&

TILLY
Local storm report, Mar 13, 2:48 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             ST. PETERS              38.78N 90.61W
03/13/2006  M1.25 INCH       ST. CHARLES        MO   NWS EMPLOYEE

            NUMEROUS REPORTS OF LARGE HAIL AROUND THE ST.
            PETERS...ST. CHARLES AREA.

&&

TILLY
Local storm report, Mar 13, 2:57 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             BRIDGETON               38.77N 90.43W
03/13/2006  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            AT HIGHWAY 370 NEAR MILLS MALL.

&&

TILLY
Local storm report, Mar 13, 3:05 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             HAZELWOOD               38.78N 90.36W
03/13/2006  M1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            HOWDERSHELL AND SHACKELFORD ROADS. ALSO SEVERAL REPORTS
            OF 1 INCH HAIL IN FLORISSANT.

&&

TILLY

The radar

The St Louis radar (KLSX), 50 km away, was scanning. The volume nearest the first event began at 09:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
March 13, 3:05 AM CST
Where
Madison County, Alton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.900, -90.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495302.